Dextromethorphan and Serotonin

Before taking dextromethorphan, let your healthcare provider know if you are taking certain medications, including any medication that may affect serotonin. Combining dextromethorphan with medications that affect serotonin, including certain antidepressants, may increase your risk for a potentially serious problem called serotonin syndrome. This can result in a dangerous group of symptoms, which may include hallucinations, tremors, and fever.
 
Some examples of medications that affect serotonin include:
 
 
To help avoid these and other potential drug interactions with dextromethorphan, make sure your healthcare provider is aware of any other prescription or nonprescription medications you are taking, as well as any herbal supplements or vitamins.
 
(Click Drug Interactions With Dextromethorphan for more information on this topic. This article also describes the steps to take to help minimize your risk for these problems.)
5 Tips to Keep a Cold at Bay
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.